Arizona, 2012Flash Flooding and Damaging Wind in Arizona, July 14, 2012
July 14, 2012 · NWS PSR · 5 events in 1 county or zone
Scattered thunderstorms developed across much of La Paz county during the afternoon and evening hours on July 14th. Due to the very moist and unstable nature of the atmosphere, many of the storms produced locally heavy rainfall which led to periods of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across much of La Paz county during the afternoon and evening hours on July 14th. Due to the very moist and unstable nature of the atmosphere, many of the storms produced locally heavy rainfall which led to periods of flash flooding. Radar indicated that rainfall totals in excess of 2 inches occurred with some of the stronger storms, and the excessive rain caused washes to flow heavily, water to flow over roads and highways, and significant street flooding. Some communities affected included Bouse and Quartzsite. In addition, isolated thunderstorms generated wet microbursts, which produced gusty and damaging winds in the Quartzsite area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 14, 9:30 AM MST, 3 hours earlier.
Area forecast discussion, Jul 14, 9:30 AM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
930 AM MST SAT JUL 14 2012
.SYNOPSIS...
MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT
SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES THROUGH MONDAY.
A LOW PRESSURE SYSTEM ACROSS THE WESTERN STATES WILL BRING DRIER
CONDITIONS AND A CONTINUATION OF THE BELOW-AVERAGE TEMPERATURES
THROUGH MIDWEEK. BELOW-AVERAGE RAIN CHANCES WILL PERSIST THROUGH THE
END OF THE WEEK...THOUGH A WARMING TREND IS EXPECTED AS HIGH
PRESSURE BUILDS WESTWARD AND TOWARDS THE ROCKIES.
&&
.DISCUSSION...
OBJECTIVE ANALYSIS AND WV SATELLITE INTERPRETATION SUGGESTS THE
PRIMARY TROUGH AXIS HAS MOVED INTO FAR SERN CALIFORNIA THIS MORNING
WITH A PLUME OF DEEP MOISTURE STREAMING NORTH THROUGH ARIZONA.
ELEVATED ACCAS SHRA/TSRA HAVE PRIMARILY LIFTED INTO NORTHERN ARIZONA
WITHIN THE REGION OF BETTER DIFLUENCE ALOFT...THOUGH LINGERING
SHOWERS ARE POSSIBLE FOR THE REMAINDER OF THE MORNING THROUGH
MARICOPA AND PINAL COUNTIES.
REGIONAL 12Z SOUNDING DATA SHOWED VERY MOIST ATMOSPHERIC PROFILES
(PWATS AROUND 2.0 INCHES) WITH NEARLY MOIST ADIABATIC LAPSE RATES
THROUGH THE COLUMN...POTENTIALLY LARGE SUBCLOUD LAYERS ABOVE
FREEZING...AND LITTLE CONVECTIVE INHIBITION. DEEP UNIDIRECTIONAL
SOUTHERLY FLOW IN THIS ENVIRONMENT MAY AID IN TRAINING ECHOES AND
POTENTIAL FLOODING RAINFALL ONCE AGAIN THIS AFTERNOON AND EVENING.
ALREADY THIS MORNING...MLCAPES AOA 1500 J/KG WERE WIDESPREAD ACROSS
SRN ARIZONA JUXTAPOSED WITH THE HIGHER PWAT REGION...AND AHEAD OF
THE APPROACHING COLD CORE ALOFT. ONE UPPER LEVEL DIFLUENT REGION HAS
SHIFTED INTO SRN NEVADA/FAR NWRN ARIZONA ASSOCIATED TO THE CYCLONIC
REGION OF THE JET STREAK...WITH ANOTHER DIFLUENT AREA GROWING ACROSS
SRN ARIZONA TOWARDS THE FAVORABLE RIGHT REAR ENTRANCE REGION.
CONVECTIVE INITIATION APPEARS LIKELY IN TWO DISTINCT REGIONS 1) OVER
MOST OF SOUTHERN ARIZONA WHERE THE DEEPER MOISTURE PLUME/SUFFICIENT
INSTABILITY EXISTS...AND 2) INTO LA PAZ/YUMA COUNTIES CLOSER TO THE
COLD CORE AND IN A REGION OF STRONG INSOLATION WITH AMPLE MOISTURE
IN THE LOW LEVELS.
HAVE MADE SOME ADJUSTMENT TO POPS THIS MORNING HIGHLIGHTING THE
MOISTURE PLUME REGION THROUGH CNTRL ARIZONA FOR THE BEST
PROBABILITIES EARLY. MADE SOME DOWNWARD ADJUSTMENT TO TEMPERATURES
IN THIS AREA AS WELL...GIVEN 12Z SOUNDINGS INDICATING ONLY LOWER 90S
NEEDED FROM CONVECTIVE INITIATION. WHILE SOME STRONGER WINDS GUSTS
ARE POSSIBLE WITH THE MORE ROBUST STORMS (MORE LIKELY TO THE WEST
WITH DRYING ALOFT AND HIGHER DCAPE VALUES)...BIGGEST THREAT TODAY
WILL BE FLOODING RAINFALL.
&&
.PREVIOUS DISCUSSION...
VORT MAX ACROSS SOUTHERN CA IS IN THE PROCESS OF OPENING UP AND
LIFTING OUT. FURTHER EAST ACROSS AZ...THE FLOW REMAINS SOUTHERLY AND
QUITE MOIST WITH LATEST BLENDED TPW ESTIMATING BETWEEN 1.75 AND 2.0
INCHES OF PRECIPITABLE WATER. MAIN DYNAMICAL SUPPORT ACROSS THE
DESERT SOUTHWEST TODAY WILL BE IN THE FORM OF PVA AND A JET
STREAK...WITH THE STRONGEST ASCENT ACROSS SOUTHWEST AZ THIS MORNING
AND NORTH-CENTRAL AZ THIS AFTERNOON. HIGHEST POPS WILL BE TO OUR
NORTH TODAY. HOWEVER...THE LOW-LEVEL MOISTURE FLUX ANOMALY WILL
EXTEND BACK INTO SOUTH-CENTRAL AZ AND PRECIPITATION WILL BE POSSIBLE
JUST ABOUT ANYWHERE IN THE CWA. ONE AREA OF CONCERN IS ACROSS YUMA
AND LA PAZ COUNTIES STRETCHING INTO WESTERN MARICOPA COUNTY...WHERE
SOME DRIER AIR IN THE MID-LEVELS SITS ATOP SURFACE DEWPOINTS IN THE
UPPER 60S TO LOWER 70S. LOCAL WRF SUGGESTS CONVECTIVE INITIATION
WILL TAKE PLACE IN THESE AREAS THIS AFTERNOON AFTER A PERIOD OF
PARTLY TO MOSTLY SUNNY SKIES THIS MORNING. ANY STORMS THAT DEVELOP
HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED
FLOODING...ESPECIALLY IN AREAS THAT PICKED UP RAINFALL FRIDAY.
CYCLONIC FLOW WILL PERSIST ACROSS SOUTHERN CA SUNDAY AS A
REINFORCING TROUGH MOVES INTO THE AREA. DRIER AIR WILL WORK INTO THE
WESTERN CWA...THOUGH CONDITIONS WILL REMAIN ANOMALOUSLY MOIST ACROSS
AZ. FLOW WILL BECOME A BIT MORE SOUTHWESTERLY...WHICH WILL FAVOR THE
HIGHER TERRAIN NORTH AND EAST OF PHOENIX FOR CONVECTION. NAM-WRF IS
THE MOST AGGRESSIVE WITH THE TROUGH...SUGGESTING IT WILL DIG INTO
SOUTHERN CA AND LINGER INTO MONDAY.
MODELS ARE IN AGREEMENT THAT THICKNESSES WILL TREND DOWNWARD AND
BOTTOM OUT TUESDAY AS ANOTHER STRONG VORT MAX SLIDES DOWN THE WEST
COAST. CONSEQUENTLY...TEMPERATURES WILL REMAIN WELL-BELOW AVERAGE
THROUGH MIDWEEK. IT WILL TAKE UNTIL AT LEAST NEXT WEEKEND FOR THE
MONSOON HIGH TO BECOME RE-ESTABLISHED ACROSS THE WESTERN CONUS AND
POPS WERE LOWERED BELOW CLIMO FROM WEDNESDAY ONWARD.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL...
SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE OVER THE AREA THIS
MORNING...MOVING INTO THE VICINITY OF KPHX/KIWA/KSDL TERMINALS AS
EARLY AS 14Z. SCT-BKN CLOUD DECKS GENERALLY AOA 7KFT...WITH CIGS AS
LOW AS 5000FT AGL IN HEAVIER SHOWERS AND THUNDERSTORMS PERSISTING
INTO THE AFTERNOON. STORM ACTIVITY EXPECTED TO SHIFT NORTH AND EAST
BY THIS EVENING...WITH IMPROVING CONDITIONS ACROSS THE AREA.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
LIGHT WINDS...AND SCATTERED CLOUD DECKS AOA 8KFT EXPECTED THIS
MORNING ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY. ATMOSPHERE SOMEWHAT STABLE AFTER LAST EVENINGS CONVECTION...
BUT ITS NOT OUT OF THE QUESTION TO SEE ISOLATED SHOWERS OR A
THUNDERSTORM LATER THIS AFTERNOON...MAINLY NEAR KBLH. STORM ACTIVITY
WILL CONTINUE TO SHIFT EAST...BRINGING CLEARING SKIES LATER THIS
AFTERNOON AND EVENING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES
OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES
ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END
OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH
WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING
MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL
BE GOOD EACH NIGHT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...HIRSCH/MO
AVIATION...MEYERS
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 14, 6:03 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
603 AM MST SAT JUL 14 2012
AZZ022-023-027-028-151315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
603 AM MST SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A GRADUAL DRYING TREND IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW
AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ024-151315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
603 AM MST SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE
FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED
THUNDERSTORMS MAY BE POSSIBLE THROUGH THE END OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ020-021-025-026-CAZ030>033-151315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
603 AM MST SAT JUL 14 2012 /603 AM PDT SAT JUL 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A DRYING TREND WILL BEGIN SUNDAY. HAZARDOUS WEATHER IS GENERALLY NOT
EXPECTED THROUGH NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 14, 8:37 AM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
837 AM MST SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD CALIPATRIA 33.13N 115.52W
07/13/2012 IMPERIAL CA EMERGENCY MNGR
FLOOD WATER STILL AFFECTING 24 HOMES IN CALIPATRIA.
REPORTS OF DAMAGE TO HIGHLINE CANAL.
&&
EVENT NUMBER PSR1200127
CJKSpecial weather statement, Jul 14, 11:01 AM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1101 AM MST SAT JUL 14 2012
AZZ021-141845-
LA PAZ AZ-
1101 AM MST SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 1145 AM MST
AT 1100 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF VICKSBURG JUNCTION...MOVING
NORTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL LA PAZ COUNTY...
LAT...LON 3366 11380 3364 11358 3344 11360 3344 11382
TIME...MOT...LOC 1801Z 184DEG 7KT 3355 11371
KUHLMAN
Special weather statement, Jul 14, 11:52 AM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1152 AM MST SAT JUL 14 2012
AZZ021-141930-
LA PAZ AZ-
1152 AM MST SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 1230 PM MST
AT 1151 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF BOUSE...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BOUSE...
LAT...LON 3399 11408 3395 11384 3367 11397 3371 11414
TIME...MOT...LOC 1852Z 201DEG 4KT 3382 11401
MO
Flash Flood, La Paz
- When
- July 14, 12:30 PM MST to 5:36 PM MST
- Where
- La Paz County, 5.68 mi ENE of Quartzsite Arpt to 5.81 mi W of Quartzite
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.691, -114.125
Scattered thunderstorms developed across La Paz county during the late morning and afternoon hours on July 14th. Due to the very moist and unstable nature of the atmosphere, the many of the storms generated heavy rain which led to episodes of flash flooding. Thunderstorms developed in the area around Quartzsite late in the morning; as of 130 pm radar estimated that 2 to 3 inches of rain had fallen since 1130 am. According to Arizona Department of Transportation, at 2 pm state highway 95 was closed at mile post 113.5 due to flooding. This location was in the town of Quartzsite.
Thunderstorm Wind, La Paz
- When
- July 14, 1:53 PM MST
- Where
- La Paz County, 4.84 mi N of Quartzsite Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 33.740, -114.220
Scattered thunderstorms developed across La Paz county during the early afternoon hours on July 14th. Due to the wet and unstable nature of the airmass, most of the storms produced heavy rain which led to episodes of flash flooding. A few storms managed to produce wet microbursts, leading to gusty and damaging winds. According to APS, an Arizona utility company, gusty winds downed several power poles along Highway 95 north of Quartzsite at about 2 pm. One pole was downed 5 miles to the north, and an additional two were downed 8 miles to the north. Peak wind gusts were estimated to be at least 50 knots.
Flash Flood, La Paz
- When
- July 14, 2:00 PM MST to 6:15 PM MST
- Where
- La Paz County, 3 mi NW of Quartzite to 4.41 mi SW of Quartzsite
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.701, -114.267
Scattered to numerous thunderstorms developed across portions of La Paz county, starting in the late morning and continuing through the afternoon hours. Due to the very moist and unstable nature of the atmosphere, many storms produced heavy rain which led to episodes of flash flooding. Radar indicated that 2 to 3 inches of rain, or more, had fallen in the area around Quartzside and Brenda beginning late in the morning and continuing into the middle of the afternoon. The rain led to the closure of highway 95 at Quartzsite at about 2 pm. At 430 pm, a trained spotter 1 mile west of Quartzside reported that numerous washes in town were running heavily, and many streets were closed due to high water.
Flash Flood, La Paz
- When
- July 14, 2:00 PM MST to 6:30 PM MST
- Where
- La Paz County, 1.49 mi WSW of Bouse to 0.53 mi S of Bouse
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.919, -114.023
Scattered to numerous showers and thunderstorms developed across portions of La Paz county, including the area around Bouse, during the late morning hours and they continued through the afternoon. Due to the very moist and unstable nature of the atmosphere, the storms produced heavy rain which led to episodes of flash flooding. Flash flood warnings were in effect for central La Paz county, including Bouse, beginning at 1238 pm and continued through the afternoon. At 310 pm, a trained weather spotter 1 mile south of Bouse reported that the Bouse wash was running heavily and flooding.
Flash Flood, La Paz
- When
- July 14, 3:00 PM MST to 6:30 PM MST
- Where
- La Paz County, 3.81 mi NW of Wall to 2.26 mi W of Wall
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.017, -114.179
Scattered to numerous thunderstorms developed across much of La Paz county, including the area around Bouse, during the late morning hours on July 14th, and they continued through the afternoon hours. Due to the very moist and unstable nature of the atmosphere, the storms produced heavy rain which led to episodes of flash flooding. Flash flood warning were in effect for central La Paz county, including Bouse, from 1238 pm through the late afternoon. At 5 pm, fire department and rescue personnel reported flash flooding along Highway 72, forcing the closure of the road at mile marker 12 due to water flowing across the roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 14, 20121 death · 2 events
- Flash Flooding and Hail in Utah, July 14 to 16, 2012$533,000 · 1 in hail · 15 events
- Lightning Strikes in Tennessee, July 14, 2012$350,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 14, 2012$202,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, July 14, 2012$145,000 · 65 kt wind · 8 events
- Hail and Damaging Wind in Iowa, July 14, 2012$23,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Alabama, July 14, 2012$15,000 · 52 kt wind · 8 events
- Damaging Winds in Arkansas, July 14, 2012$17,000 · 56 kt wind · 4 events
- Tornado in Virginia, July 14, 2012$15,000 · EF0 · 1 event
- Flash Flooding in Virginia, July 14, 20126 events
- Hail and Heavy Rain in Oregon, July 14, 20121 in hail · 5 events
- Damaging Wind and Heavy Rain in Colorado, July 14, 201258 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388440, 389249, 388441, 388442, 388443.